Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 52, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 10, 2006, 11:00 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 11:00 AM CDT (16:00 UTC)
- Expired
- Jul 11, 2006, 5:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 101606
FFWSJU
PRC009-045-101800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1200 PM AST MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COMERIO
AIBONITO
* UNTIL 200 PM AST
* AT 1157 AM AST...USGS RIVER SENSOR INDICATED THE RIO DE LA PLATA
RIVER AT PROYECTO OVER ITS FLOOD STAGE AND CONTINUING TO RISE ... IN
ADDITION THE NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED
MODERATE RAIN FROM A SHOWER OR THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED AREAS ALONG
THE RIO DE LA PLATA AND ITS TRIBUTARIES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1815 6627 1817 6624 1820 6624 1823 6621
1820 6621 1817 6624 1812 6624
$$
EM2 follow-up statements
000
WGCA72 TJSJ 101753
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
149 PM AST MON JUL 10 2006
PRC009-045-101800-
COMERIO-AIBONITO-
149 PM AST MON JUL 10 2006
...THE NATIONAL WEATHER SERVICE IN SAN JUAN PUERTO RICO HAS EXTENDED
THE FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
COMERIO AND AIBONITO
...UNTIL 300 PM AST
AT 144 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COMERIO
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
ALSO...MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN.
LAT...LON 1815 6627 1817 6624 1820 6624 1823 6621
1820 6621 1817 6624 1812 6624
$$
JFR000
WGCA72 TJSJ 101851
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
250 PM AST MON JUL 10 2006
PRC009-045-102000-
COMERIO-AIBONITO-
250 PM AST MON JUL 10 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
MUNICIPALITIES...
IN PUERTO RICO
COMERIO AND AIBONITO
AT 245 PM AST...THE NWS DOPPLER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA LATER THIS
MORNING AND EARLY THIS AFTERNOON HAD DIMINISHED OR MOVED AWAY FROM
THE AREA. ALTHOUGH BRIEF SHOWERS WILL LINGER ACROSS THESE AREAS
DURING THE NEXT HOUR OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL
OR NEW FLASH FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD
WARNING WAS CANCELLED. RESIDENTS AND MOTORISTS ACROSS THESE AREAS
SHOULD HOWEVER BE ALERT TO PONDING OF WATER ON ROADWAYS AND ALLOW
TIME FOR RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS.
LAT...LON 1849 6613 1817 6611 1816 6616 1844 6616
$$
JFRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:30 AM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Jul 10, 2:30 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 330 AM AST MON JUL 10 2006 .DISCUSSION... TROPICAL WAVE INTERACTION GENERATING QUITE A BIT OF ACTIVITY MOSTLY OVER WATER EAST AND NORTH OF PUERTO RICO. HOWEVER...THE VIRGIN ISLANDS AS WELL AS THE EASTERN HALF OF PUERTO RICO GETTING THEIR SHARE OF WEATHER. SHOWERS WILL REMAIN RATHER NUMEROUS TODAY ACROSS THE ENTIRE AREA AND THUNDERSTORMS DEFINITELY SCATTERED. PERIODS OF LOCALLY HEAVY BUT FAST MOVING SHOWERS WILL BE EXPECTED TO CONTINUE TODAY BUT SWITCHING TO THE WEST HALF OF THE ISLAND BY LATE MORNING AND EARLY AFTERNOON. URBAN FLOODING WOULD BE THE MOST OBVIOUS RISK TODAY WITH THE HEAVIER SHOWERS. EVEN THOUGH THE UPPER TROUGH IS FORECAST TO RETREAT NORTHWEST EFFECTS WILL STILL BE NOTICEABLE. DRIER WEATHER IN STORE FOR TONIGHT THROUGH WEDNESDAY MORNING. SHOWERS AND ISOLATED THUNDERSTORMS WILL STILL OCCUR BUT JUST WHAT IS CONSIDERED THE NORMAL CLIMATE ACTIVITY. STRONGER WAVE TO APPROACH ON WEDNESDAY AND POTENTIALLY BRING ACTIVE WEATHER FOR WEDNESDAY NIGHT INTO THURSDAY. MODIFIED FORECAST TO ACCOUNT FOR MORE WEATHER ON THURSDAY SINCE GUIDANCE SUGGESTS WAVE IS TO MOVE WEST NORTHWEST AND TO AFFECT THE LOCAL AREA. && .SYNOPSIS... AT THE LOW LEVELS WE HAVE THE TROPICAL WAVE WITH AXIS TRACKING ACROSS 66 WEST OR OVER PUERTO RICO EARLY THIS MORNING BASED ON 88D CELL MOTION. WAVE IS INTERACTING WITH UPPER LEVEL TROUGH ORIENTED FROM SOUTHEAST TO NORTHWEST ACROSS HISPANIOLA. UPPER TROUGH IS FORECAST TO DRIFT FURTHER NORTHWEST AND ALSO WEAKEN THROUGH THIS EVENING. TROPICAL WAVE WILL CONTINUE ITS WAY INTO HISPANIOLA WITH HIGH PRESSURE BUILDING AND PREVAILING THROUGH WEDNESDAY. NEXT TROPICAL WAVE EAST OF THE WINDWARD ISLANDS SHOULD BE EXPECTED WEDNESDAY INTO THURSDAY BRINGING ACTIVE WEATHER FOR THE U.S. VIRGIN ISLANDS AND PUERTO RICO. && .MARINE... WINDS ARE INCREASING ACROSS THE LOCAL AREA AS THE WAVE PROGRESSES. 88D VAD DEPICTING 20 KTS. NAVY WAVE MODEL MAINTAINING 6-8 FEET SEAS ACROSS ATLANTIC AND CARIBBEAN WATERS THROUGH WEDNESDAY..SITUATION WHICH WAS HANDLE WELL BY PREVIOUS FORECAST. MAIN CONCERN ARE THE GUSTY WINDS AT 30 KTS ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS SURROUNDING THE LOCAL WATERS. SMALL CRAFT ADVISORIES ARE IN PLACE. && .AVIATION... ACTIVE WEATHER TODAY AS THE WAVE CONTINUES ITS WESTWARD TRACK. FROM DOMINICAN REPUBLIC TO CENTRAL PUERTO RICO WEATHER CONDITIONS WILL DETERIORATE DURING THE MORNING WITH SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD OVERLAND BY AFTERNOON WITH CEILINGS AND VISIBILITIES OCCASIONALLY BELOW 1 THOUSAND FEET AND 3 MILES. SAHARAN DUST SHOULD WORKED ITS WAY IN AS THE SUBSIDENCE SETS BEHIND THE WAVE TONIGHT INTO TUESDAY. && .HYDROLOGY... RIVERS LEVELS SO FAR WITHIN NORMAL RANGE. SHOWERS AND THUNDERSTORMS MOVING WEST AT LEAST AT 20 KTS WHICH IS NOT IDEAL FOR FLASH FLOODING. HOWEVER...ONCE THE WAVE AXIS MOVES OVER THE MONA PASSAGE THE SOUTHEAST FLOW IN THE LOW LEVELS WILL CONTINUE TO ADVECT SHOWERS AND THUNDERSTORMS ACROSS THE EAST AND SOUTHEAST AND IS SPITE OF THE FAST MOTION...TRAIN ECHO EFFECTS WILL CAUSE LOCALIZED HEAVY RAINFALL THAT COULD INDUCE SMALL STREAM AND URBAN FLOODING. SO FAR RAINFALL AMOUNTS OVER LAND THROUGH 330 AM LESS THAN ONE INCH...BUT THIS SCENARIO COULD CHANGE AS ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS MOVE OVER THE EASTERN HALF OF THE ISLAND. FOR THE U.S VIRGIN ISLANDS URBAN AND SMALL STREAM FLOODING WITH SOME OF THE HEAVIER SHOWERS. USGS GAGES SHOWED AMOUNTS OF LESS THAN A QUARTER OF AN INCH SO FAR. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 90 78 / 70 40 40 0 STT 85 77 86 77 / 70 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && RM
Hazardous weather outlook, Jul 10, 5:00 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON JUL 10 2006 PRZ001>013-AMZ710>750-111000- 600 AM AST MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO MUCH OF PUERTO RICO AND THE SURROUNDING ISLANDS TODAY. GUSTY WINDS AND MINOR FLOODING ARE LIKELY WITH THESE SHOWERS...HOWEVER...DUE TO THE ANTICIPATED QUICK MOVEMENT OF THESE SHOWERS...NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION TODAY. VIZ001-002-AMZ710>730-111000- 600 AM AST MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO THE U.S. VIRGIN ISLAND THROUGH THE MORNING HOURS. CLEARING SKIES ARE EXPECTED THIS AFTERNOON. GUSTY WINDS AND MINOR FLOODING ARE LIKELY WITH THESE SHOWERS...HOWEVER... DUE TO THE ANTICIPATED QUICK MOVEMENT OF THESE SHOWERS...NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
In the hours before
Local storm report, Jul 10, 6:24 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
724 AM AST MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM FLOOD RIO GRANDE 18.38N 65.84W
07/10/2006 RIO GRANDE PR BROADCAST MEDIA
SMALL STREAM GALATEO WAS REPORTED OUT OF ITS BANKS AT THE
GALETO BRIDGE.
&&
RMOJICALocal storm report, Jul 10, 6:25 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
725 AM AST MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HEAVY RAIN NAGUABO 18.21N 65.74W
07/10/2006 E0.00 INCH NAGUABO PR BROADCAST MEDIA
RIVER RIO BLANCO LEVEL WAS REPORTED RISING STEADILY.
&&
RMOJICALocal storm report, Jul 10, 6:26 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
726 AM AST MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HEAVY RAIN FAJARDO 18.33N 65.66W
07/10/2006 E0.00 INCH FAJARDO PR BROADCAST MEDIA
RIVER CILITOS LEVEL WAS RISING STEADILY AT THE TRAFFIC
LIGHT ON HIGHWAY 3.
&&
RMOJICAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:33 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 6:53 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Jul 10, 7:21 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 8:22 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 8:54 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 11:48 AM CDT | Flash Flood Warning | JSJ | 17 hr | |
| Jul 10, 3:41 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Jul 10, 5:22 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.